30th OREGON EPIDEMIOLOGIST'S MEETING May 29 – 31, 2013

	Overarching theme	s and objectives for the	Breakout Tracks	
Communicable Diseases	HIV/STD/TB	Preparedness	Health System Transformation	Public Health Information Technology
Paul Cieslak	Sean Schafer	Collette Young	Tom Eversole	Michelle Barber
 A) Explain the role of complaint systems in identifying foodborne disease outbreaks B) Describe Epidemiologists' (local, state, national) role in foodborne outbreak investigations C) Describe the protocol and expectations involved when disease outbreak investigations are "handed off" form counties to the state 	 A) Describe the limits and parameters of public health authority to compel HIV treatment. B) Describe gonorrhea isolate resistance surveillance and the public health implications of declining use of bacterial culture. C) Differentiate non-tuberculous mycobacterial disease from MTB. D) Evaluate cost effectiveness of 12-dose latent TB treatment. E) Describe medical and recreational marijuana.use, number of face to-face healthcare visits, and viral loads among HIV patients. 	 A) Identify the opportunities for public health surveillance before, during and after disasters B) Present timely epidemiologic evidence for public health emergency response planning C) Communicate the public health and health security value 	 A) Describe Public Health's role in Oregon's transformed Health System B) Describe ways CCOs can support PH in conducting population- level interventions C) Describe ways LHDs can support CCOs in achieving successful clinical care referrals and outcomes D) Describe PH workforce development needs for a transformed health system 	 A) Understand capabilities of technical tools available for state and local public health B) Develop skills to use the suite of technical tools available for state and local public health use C) Provide technical assistance to state and local public health on Public Health Technology Suite

Healthy Meetings Policy

Oregon Public Health is committed to creating a workplace environment that promotes health and prevents disease and injury. Oregon Public Health models this commitment by following current guidelines for providing healthy food and beverages in meetings and offering meeting participants the opportunity to take part in physical activity breaks.

Funding

Funding for this conference was made possible (in part) by the Centers for Disease Control and Prevention. The views expressed in written conference materials or publications and by speakers and moderators do not necessarily reflect the official policies of the Department of Health and Human Services, nor does the mention of trade names, commercial practices, or organizations imply endorsement by the US Government.

CD: Communicable Disease; CDC: Centers for Disease Control and Prevention; CCO: Coordinated Care Organization; EHS: Environmental Health Services; EIS: Epidemic Intelligence Service; HAI: Health Care Acquired Infection; NACCHO: National Association of County and City Health Officials; OHA: Oregon Health Authority; OPHD: Oregon Public Health Division; OSPHL: Oregon State Public Health Laboratory; PH: Public Health

30th OREGON EPIDEMIOLOGIST'S MEETING May 29 – 31, 2013 PRE-CONFERENCE MEETING AGENDA

Wed., May 29 7:00 - 8:00 AM	Pre-Conference Registration (also OR-Epi Registration for Pre-conference Participants)			Cascade EF Hallway	
		nference Sessions			
	Cascade F Cascade E		Ca	Cascade H	
8:00 AM – 12:45 PM (Includes boxed lunch)	CD 101 Paul Cieslak, MD Theresa Watts, RN MPH	CD 303 June Bancroft, MRH Melissa Powell, MPH		fficers' Caucus ledtke, MD, MPH	

30th OREGON EPIDEMIOLOGIST'S MEETING May 29 – 31, 2013 **OR-EPI AGENDA**

Wed., May 29	OR-Epi Registration	Cascade Lobby		
12:00 – 1:00 PM	General Session			
	Cascade ABCDJ			
1:00 – 1:10 PM	Moderator: Debby Uri, Linn County Health Department			
(10 min)		<i>Hedberg</i> , MD, MPH bidemiologist, OPHD		
1:10 – 1:30 PM		lel Kohn, MD, MPH		
(20 min)		lealth Division, OHA		
1:30 – 2:00 PM	Overview of Public Health Division's 3 New Centers	,		
(30 min)	Center for Health Prevention and Health Promotion	Jae Douglas, PhD		
	Center for Health Protection	ave Leland, MS, PE		
	Center for Public Health, Practice Tom	<i>Eversole</i> , DVM, MS		
2:00 – 3:00 PM		ed by: <i>Paul Cieslak</i>		
(1 hour)	Never Say Always and Never – Eric Mone Public Health Aspects of Circum			
	LGBT Health – Kari Greene Norovirus, an Explosively Good			
	Pertussis – Kara Levri Pertussis – Kara Levri Refugee Screening – Amy Sulli			
	Rubella in Japan – Juventilo Liko USDA Goat Meat Traceback – 7			
	Medical Marijuana - Aaron Cossel Public Health-Health Care Partner	ersnip – Pat Luedtke		
3:00 – 3:15 PM	BREAK			
3:15 – 3:35 PM	Lack of Culture in Public Health	Paul Cieslak, MD		
(20 min)	Manager, Acute & Communicable	Disease Prevention		
3:35 – 4:00 PM		Skeels , PhD, MPH		
(25 min)	Director, Oregon State Publ			
4:00 – 5:00 PM	Norovirus Panel Paul Cieslak, MD and Lore E	,		
(60 min)		E <i>lizabeth Lee</i> , MPH		
	Norovirus outbreak control by local CD Amy D. Sullivan, PhD, MPH a	•		
		<i>ic Mone</i> , BS, REHS		
	Classification and regulation of "nursing homes and similar settings"	<i>Tutti Tappy</i> , RN		
5:00 PM	Physical Activities			
	Nature/Networking Walk led by: Stephen Ladd-Wilson, Katrina Hedberg			
	Bike ride to Mt Bachelor led by: <i>Steve Robison, Mike Skeels</i>			
DINNER IS ON YOUR OWN				

CD: Communicable Disease; CDC: Centers for Disease Control and Prevention; CCO: Coordinated Care Organization; EHS: Environmental Health Services; EIS: Epidemic Intelligence Service; HAI: Health Care Acquired Infection; NACCHO: National Association of County and City Health Officials; OHA: Oregon Health Authority; OPHD: Oregon Public Health Division; OSPHL: Oregon State Public Health Laboratory; PH: Public Health

Thursday, May 30	General Session Moderator: Holly Skogley, Linn County Environmental Health				
7:30 – 8:00 AM 8:00 – 9:00 AM (1 hour) 9:00 – 9:30 AM	Breakfast Served Craig Hedberg, PhD Dollars and sense: Documenting the benefits of foodborne Craig Hedberg, PhD disease surveillance Professor, School of Public Health, University of Minnesota What's Hot / What's Not: Overview of Population Health Status Katrina Hedberg, MD, MPH				
(30 min) 9:30 – 10:00 AM (30 min)	Of Oregonians Oregon State Epidemiologist, OPHD Prevention Panel Bruce Gutelius MD, MPH			oidemiologist, OPHD	
	Adrienne Greene Molly Emmons			Adrienne Greene Molly Emmons	
10:00 – 10:20 AM 10:20 – 10:40 AM (20 min) 10:40 – 11:00 AM (20 min)	BREAK Health in All Policies Firearms Breakout Sessions Michael Tynan, MPH Office of the State Public Health Director, OPHD Lisa Millet, MSH Injury Prevention, OPHD			alth Director, OPHD <i>Lisa Millet</i> , MSH	
	CD	HST	Preparednes	Health System	n PHIT
11:05 AM – 12:05 PM (1 hour)	Cascade G Moderator: Hillary Booth, OPHD	Cascade E Moderator: Jan Johnston, OPHD	S Deschutes C Moderator: Debbie Hunzeker, OPHD	Transformatio Cascade H Moderator: Lynne Pettit, OSPHL	on (Cyber-Café) Cascade F
	Foodborne illness complaints: The key to outbreak detection Craig Hedberg Open Discussion: Should OR build a statewide complaint system? Bill Keene, Craig Hedberg, Erica Vaness	Behavioral & clinical indicators for people receiving HIV care in Oregon: Findings from the Medical Monitoring Project (MMP) • Overview of MMP - Kari Greene; • Face-to-face visits - Caislin Firth; • Viral loads - Erik Everson; • Medical and recreational	Community Engagement and Public Health Emergencies Theresa Watts, Jeff Bethel	Integrating PH & Prima Care through Oregon's Health Services Transformation Pat Luedtke Integrating Oral Health PH through Oregon's Health Services Transformation Mike Plunkett	• ELR • Essence • OPHAT • Orpheus
Thursday, May 30	General Session Cascade ABCD			Cascade ABCDJ	
12:05 – 12:30 PM 12:30 – 1:30 PM (1 hour)	Lunch Buffet Dan Sosin, MD Preparing for Public Health Emergencies: The federal perspective Dan Sosin, MD Deputy Director and Chief Medical Officer, CDC Office of Public Health Preparedness and Response				

CD: Communicable Disease; CDC: Centers for Disease Control and Prevention; CCO: Coordinated Care Organization; EHS: Environmental Health Services; EIS: Epidemic Intelligence Service; HAI: Health Care Acquired Infection; NACCHO: National Association of County and City Health Officials; OHA: Oregon Health Authority; OPHD: Oregon Public Health Division; OSPHL: Oregon State Public Health Laboratory; PH: Public Health

Thursday, May 30	Breakout Sessions				
	CD Cascade G	HST Cascade E	Preparednes	Health Systen Transformatio	
1:35 – 2:35 PM	Moderator: Hillary Booth, OPHD	Moderator: Jan Johnston, OPHD	s Deschutes C Moderator: Debbie Hunzeker, OPHD	Cascade H Moderator: Lynne Pettit, OSPHL	Cascade F
(1 hour)	Identifying the Source of Foodborne Outbreaks Bill Keene	TB or Not TB (that would be non-tuberculous mycobacteria) Kevin Winthrop Cost-effectiveness oNatent TB	Respiratory Outbreak Response: Interventions that save lives Matt Laidler, Richard Leman	CCOs as Public Health Extenders: Working wi CCOs to Assure Best Practices for HIV/STI of Muriel DeLaVergne- Brown Strengthening LHD-CO	th ELR Essence OPHAT Orpheus
		infection treatment: 12-dose directly observed therapy in Multhoman County Matthew E. Dubrow		Partnerships Muriel DeLaVergne- Brown	
2:40 – 3:40 PM (1 hour)	Mechanics of Conducting Efficient Tracebacks Alicia Weitzel Oyster Tracebacks: What we need from the victims and why? Alex Manderson	Gonorrhea resistance surveillance and the emerging problem of declining use of bacterial culture for diagnosis Olusegun O. Soge, Doug Harger	Building Resilient Communities Thomas Becker, Marc Schure	Public Health Policy: Using Policy to Improv Public Health in Communities Michael Tynan	e Alert • ELR • Essence • OPHAT • Orpheus • Outbreaks
3:40 – 4:00 PM	BREAK				
4:00 – 5:00 PM (1 hour)	Outbreak-investigations: State-County coordination Kim Repp Laura Reynolds Gerald Barnes Juventila Liko Amy Sullivan Paul Cieslak	Papel discussion of proposed compulsory treatment with anti-HIV medicine in pregnant women Kim Toevs, Judy Guzman, Maricela Berumen, Bernadette Nunley	Medical Surge and Altered Standards of Care Richard Leman, Nathan Bodie	Making the Case for School Health Capacit Results from Oregon's Return On Investment Analysis Sarah Ramowski Improving Health Education in Schools:	 Essence OPHAT Orpheus Outbreaks
				Best Practices Approa to Implementing New Policy Sarah Ramowski, Ka Greene	
5:00 PM	Physical Activity Kickball led by: Mich	elle Adams			Meet in Cascade Lobby
DINNER IS ON YOUR OWN				j	

CD: Communicable Disease; CDC: Centers for Disease Control and Prevention; CCO: Coordinated Care Organization; EHS: Environmental Health Services; EIS: Epidemic Intelligence Service; HAI: Health Care Acquired Infection; NACCHO: National Association of County and City Health Officials; OHA: Oregon Health Authority; OPHD: Oregon Public Health Division; OSPHL: Oregon State Public Health Laboratory; PH: Public Health

Friday, May 31	General Session Cascade ABCDJ Moderator: Tom Kuhn M.S.Ed., Deschutes County Cascade ABCDJ		
7:30 – 8:00 AM	Breakfast Buffet		
8:00 – 9:15 am	Health Transformation Panel Lillian Shirley, MBA, MPH, President, NACCHO		
(1 hour, 15 min)	The Roles and Opportunities for Public Health Rick Kincade, MD, Trillium CCO Board of Directors		
	in Oregon's Transformed Health System Christa Rude		
	Tammy Baney, Deschutes County Commissioner		
9:15 – 9:40 AM (25 min)	Acinetobacter outbreak Genevieve Buser, MD, MSPH EIS Officer, CDC		
9:40 – 10:15 AM	Health Care Acquired Infections and the Role of Public Health Zintars Beldavs, MS		
(35 min)	HAI Program Manager, ACDP, OPHD		
10:15 – 10:30 AM	BREAK		
10:30 – 11:00 AM (30 min)	Pertussis: Suffer the Infants William Koenig, DO Health Officer, Yamhill County Juventila Liko, MD, MPH OPHD		
11:00 AM – 12:00 PM (1 hour)	 Notable Outbreaks: Botulism <i>E. coli</i> O157 <i>Genevieve Buser</i>, MD, MSPH <i>Richard Leman</i>, MD <i>Kim Repp</i>, MPH, PhD <i>Tasha Poissant</i>, MPH 		
HAVE A SAFE TRIP HOME!			